Results 1 to 5 of 5
zoloft and tramadol
  1. #1
    debosmom is offline New Member
    Join Date
    Jun 2004
    Location
    .
    Posts
    15

    Default zoloft and tramadol

    I take 2 tramadol 3 times a day, toprol xl once a day amd 10 mg Ambien at night. My doctor put me on zoloft 50 mg once a day for depression. When I went to my healthcare website it said never to mix tramadol with zoloft. Has anyone ever used these combinations before. Does zoloft make you drowsy? I would like to get off tramadol but haven't been able to because it helped with depression plus arthritus pain. Maybe I can switch to Alieve and get off it if I take zoloft. Any advice?

  2. #2
    dizzy23 is offline Senior Member
    Join Date
    Oct 2005
    Location
    USA.
    Posts
    537

    Default

    My husband is on zoloft and it did make him drowsy when he first started taking it.

  3. #3
    SWEETMAMEEYES is offline Junior Member
    Join Date
    Oct 2005
    Location
    USA.
    Posts
    30

    Default


    Call your doctor and ask if he knows of the drug interactions.

    Might be a good idea to check with your pharmacist too.
    He can tell you if they don't mix ...It is required that they
    have drug interactions ....

    When in doubt check it out...better safe than sorry.

    Many doctors only know as much as the drug reps. tell them.
    Some are restricted to a "drug network" list...
    Hopefully your doctor will check out the information you
    have found on the web site...some don't care to hear you did your own research..but it is your health at stake..
    Best wishes



    NANCY GORDON

  4. #4
    zippysgoddess is offline Platinum Member
    Join Date
    Mar 2005
    Location
    USA.
    Posts
    2,482

    Default

    I checked the interactions information, you can use the two together, you should just be closely monitored by your doc while doing so, so be sure to keep all your doc appointments, and report any unusual problems immediately.

    Here's the info:

    "sertraline and tramadol (major Drug-Drug)
    Description:

    GENERALLY AVOID:
    The coadministration of selective serotonin reuptake inhibitors (SSRIs) with tramadol, which has weak serotonin reuptake inhibiting effect, may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5HT1A receptors. Patients receiving this combination may also have an increased risk of seizures. Pharmacokinetically, coadministration with certain SSRIs, namely fluoxetine, paroxetine and possibly sertraline, may result in decreased plasma concentrations of the active O-demethylated (M1) metabolite of tramadol due to inhibition of CYP450 2D6, the isoenyzme responsible for the formation of the metabolite. The clinical significance of this potential interaction is unknown. However, M1 is thought to possess up to 6 times the analgesic effect of tramadol, thus diminished therapeutic response to tramadol should be considered.

    MANAGEMENT:
    In general, the concomitant use of SSRIs and tramadol should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Patients treated with the combination should be closely monitored for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia.



    Please note: only generic drug names are displayed."




    My information is not guaranteed correct. I do not get them right all the time, but I do enjoy the hunt~

  5. #5
    grieving is offline New Member
    Join Date
    Oct 2007
    Posts
    1

    Default interaction issue

    My mother was prescribed zoloft, for depression of course, and tramadol as a non-narcotic pain reliever I believe. I'm not exactly sure how long she was taking these, but around Feb. of this year, she got sick. My dad works at a retirement home and she used to got to work with him occasionally, so he figured she just picked up a bug there. However, the symptoms persisted and, in fact, got worse. She had loss of appetite and diarreah (I hope I spelled that right) that became so bad she had a hard time making it to the bathroom. We knew something was wrong, so we scheduled an appointment for her to see the doctor again, whose name I will not bring up. They scheduled an appointment for her on the 20th of March I believe. She got the date wrong and missed it so the office rescheduled her for the next week. The next few days she could barely sleep. She passed away March 24, 2007. The autopsy results list the cause of death as a toxic build up in the blood resulting from the interaction of zoloft and tramadol. The toxins got too high and killed her liver.

    Please make sure you don't miss your Dr. appointments if you are taking these together. My mother was 61 so age could have certainly been a factor, but she was fine before this. Be careful. That's all.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22